MAUDE Adverse Event Report: COVIDIEN SPACEMAKER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN SPACEMAKER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SMBTTOVLX
Medical Device Problem Codes Break (1069); Inflation Problem (1310); Leak/Splash (1354); Decrease in Pressure (1490)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: smbttovlx, spacemaker* pro access and dissector sys, (lot # p4m1061) smbttovlx, spacemaker* pro access and dissector sys, (lot # p4m1061) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic totally extraperitoneal (tep) inguinal hernia repair, after a small infraumbilical incision was made and the balloon dissector was inserted to secure the trocar, the balloon ruptured during inflation.Another kit was opened and the balloon again ruptured, and this occurred in three kits.The balloon did not inflate, leaked gas, and there was rapid loss of abdominal pressure.To complete the procedure, another kit was opened and then a trocar from another brand was used.The patient was reported alive with no injury, and no medical or surgical intervention, hospitalization, or additional operation was reported.

Brand Name
SPACEMAKER
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25157579
Report Number2647580-2026-01404
Device Sequence Number13092751
Product Code GCJ
UDI-Device Identifier10884521545298
UDI-Public(01)10884521545298(17)261130(10)P4M1061(20)02
Combination Product (Y/N)N
Initial Reporter CountryMU
PMA/510(K) Number
K151356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMBTTOVLX
Device Catalogue NumberSMBTTOVLX
Device Lot NumberP4M1061
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date05/13/2026
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown